Alert archive / Oregon / Hazardous Seas Warnings in 2017

Hazardous Seas Warning 49, NWS Medford, OR

July 4, 2017

NWS Medford, OR issued this hazardous seas warning at Jul 4, 2017, 2:22 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2017, 2:22 AM PDT (09:22 UTC)
Expired
Jul 4, 2017, 2:00 PM PDT
In force
12 hr
Issued by
NWS Medford, OR

The text

As transmitted.

985 
WHUS76 KMFR 040922
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
222 AM PDT TUE JUL 4 2017

...STRONG NORTH WINDS AND HAZARDOUS SEAS PEAKING THIS MORNING...

.STRONG NORTH WINDS AND HAZARDOUS SEAS WILL PEAK ACROSS THE
COASTAL WATERS EARLY THIS MORNING. THE OFFSHORE HIGH PRESSURE 
SYSTEM WILL WEAKEN THIS AFTERNOON THROUGH WEDNESDAY RESULTING IN 
DIMINISHING WINDS AND SEAS, AS WELL AS A SOUTHERLY STRATUS SURGE 
ALONG AND NEAR THE IMMEDIATE COAST.

PZZ356-042230-
/O.CAN.KMFR.SE.W.0048.000000T0000Z-170704T1800Z/
/O.CON.KMFR.SC.Y.0065.000000T0000Z-170705T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
222 AM PDT TUE JUL 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE
HAZARDOUS SEAS WARNING FOR THE COASTAL WATERS FROM CAPE BLANCO TO
PT. ST. GEORGE OUT TO 10 NM. HOWEVER THE SMALL CRAFT ADVISORY 
REMAINS IN EFFECT THROUGH 5 AM WEDNESDAY.

* WINDS...NORTH 20 TO 30 KNOTS WITH GUSTS 30 TO AS HIGH AS 40  
KNOTS.

* WAVES...NORTH 7 TO 9 FEET AT A PERIOD OF 7 SECONDS OR LESS.

* AREAS AFFECTED...ADVISORY LEVEL WINDS ARE EXPECTED BEYOND 5 NM
  FROM SHORE NORTH OF GOLD BEACH. ADVISORY LEVEL SEAS ARE EXPECTED
  BEYOND 5 NM FROM SHORE NORTH OF BROOKINGS EXCEPT OCCURRING NEAR
  SHORE AROUND CAPE BLANCO.
 
* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A 
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ376-042230-
/O.NEW.KMFR.SE.W.0049.170704T0922Z-170704T1800Z/
/O.CON.KMFR.GL.W.0035.000000T0000Z-170704T1800Z/
/O.CON.KMFR.SC.Y.0065.000000T0000Z-170705T1800Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
222 AM PDT TUE JUL 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT WEDNESDAY...

* WINDS...NORTH 25 TO 35 KNOTS WITH GUSTS 35 TO 45 KNOTS THROUGH
  THIS MORNING. WINDS WILL DIMINISH THIS AFTERNOON TO 15 TO 25
  KNOTS AND THEN WILL DIMINISH FURTHER WEDNESDAY. 

* WAVES...NORTH 9 TO 12 FEET AT 7 SECONDS THROUGH THIS MORNING.
  SEAS WILL SUBSIDE TO 6 TO 8 FEET AT 7 SECONDS OR LESS THIS 
  AFTERNOON. 

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY ADVISORY LEVEL
  CONDITIONS. WARNING LEVEL CONDITIONS ARE EXPECTED BEYOND 15 NM
  SOUTH OF PORT ORFORD. THE MOST HAZARDOUS CONDITIONS WILL OCCUR
  SOUTH OF GOLD BEACH BETWEEN 15 AND 50 NAUTICAL MILES FROM THE 
  COAST. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS AND VERY STEEP
HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR DUE TO HAZARDOUS WIND AND
SEA CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-042230-
/O.CON.KMFR.SC.Y.0065.000000T0000Z-170705T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
222 AM PDT TUE JUL 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
WEDNESDAY...

* WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS 30 TO 35 KNOTS THIS
  MORNING, DIMINISHING TO 15 TO 20 KNOTS TONIGHT, THEN DIMINISHING
  FURTHER WEDNESDAY. 

* WAVES...NORTH 6 TO 8 FEET AT A PERIOD OF 7 SECONDS OR LESS.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED. THE STRONGEST WINDS
  AND STEEPEST SEAS WILL OCCUR WEST OF CAPE BLANCO. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-042230-
/O.CON.KMFR.SC.Y.0065.000000T0000Z-170705T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
222 AM PDT TUE JUL 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS 35 KNOTS, DIMINISHING TO
  15 TO 25 KNOTS TONIGHT INTO WEDNESDAY. 

* WAVES...NORTH 6 TO 8 FEET AT A PERIOD OF 7 SECONDS OR LESS.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED. THE STRONGEST WINDS
  AND STEEPEST SEAS WILL OCCUR NEAR CAPE BLANCO. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
690 
WHUS76 KMFR 041359
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
659 AM PDT TUE JUL 4 2017

...STRONG NORTH WINDS AND HAZARDOUS SEAS PEAKING THIS MORNING...

.STRONG NORTH WINDS AND HAZARDOUS SEAS WILL PEAK ACROSS THE
COASTAL WATERS EARLY THIS MORNING. THE OFFSHORE HIGH PRESSURE
SYSTEM WILL WEAKEN THIS AFTERNOON THROUGH WEDNESDAY RESULTING IN
DIMINISHING WINDS AND SEAS, AS WELL AS A SOUTHERLY STRATUS SURGE
ALONG AND NEAR THE IMMEDIATE COAST.

PZZ376-042100-
/O.EXT.KMFR.SE.W.0049.000000T0000Z-170705T0000Z/
/O.EXT.KMFR.SC.Y.0065.000000T0000Z-170705T0000Z/
/O.CON.KMFR.GL.W.0035.000000T0000Z-170704T1800Z/
/O.NEW.KMFR.SW.Y.0070.170704T1800Z-170705T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
659 AM PDT TUE JUL 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 AM
THIS MORNING TO 5 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON. 

* WINDS...NORTH 25 TO 35 KNOTS WITH GUSTS 35 TO 45 KNOTS THROUGH 
  THIS MORNING. WINDS WILL DIMINISH THIS AFTERNOON TO 15 TO 25 
  KNOTS AND THEN WILL DIMINISH FURTHER WEDNESDAY. 

* WAVES...NORTH 10 TO 13 FEET AT 7 SECONDS THROUGH THIS MORNING.
  SEAS WILL SUBSIDE TO 8 FEET THIS EVENING. 

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY ADVISORY LEVEL 
  CONDITIONS. WARNING LEVEL CONDITIONS ARE EXPECTED BEYOND 15 NM 
  SOUTH OF PORT ORFORD. THE MOST HAZARDOUS CONDITIONS WILL OCCUR 
  SOUTH OF GOLD BEACH BETWEEN 15 AND 50 NAUTICAL MILES FROM THE 
  COAST. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS AND VERY STEEP
HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR DUE TO HAZARDOUS WIND AND
SEA CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ356-042100-
/O.EXT.KMFR.SC.Y.0065.000000T0000Z-170705T0000Z/
/O.NEW.KMFR.SW.Y.0070.170704T1800Z-170705T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
659 AM PDT TUE JUL 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 5 AM PDT WEDNESDAY. 

* WINDS...NORTH 20 TO 30 KNOTS WITH GUSTS 30 TO AS HIGH AS 40 
  KNOTS.

* WAVES...NORTH 7 TO 9 FEET AT A PERIOD OF 7 SECONDS OR LESS.

* AREAS AFFECTED...ADVISORY LEVEL WINDS ARE EXPECTED BEYOND 5 NM 
  FROM SHORE NORTH OF GOLD BEACH. ADVISORY LEVEL SEAS ARE 
  EXPECTED BEYOND 5 NM FROM SHORE NORTH OF BROOKINGS EXCEPT 
  OCCURRING NEAR SHORE AROUND CAPE BLANCO. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-042100-
/O.EXT.KMFR.SC.Y.0065.000000T0000Z-170704T1800Z/
/O.NEW.KMFR.SW.Y.0070.170704T1800Z-170705T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
659 AM PDT TUE JUL 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 5 AM PDT WEDNESDAY. 

* WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS 30 TO 35 KNOTS THIS 
  MORNING, DIMINISHING TO 15 TO 20 KNOTS TONIGHT, THEN 
  DIMINISHING FURTHER WEDNESDAY. 

* WAVES...NORTH 6 TO 8 FEET AT A PERIOD OF 7 SECONDS OR LESS.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED. THE STRONGEST 
  WINDS AND STEEPEST SEAS WILL OCCUR WEST OF CAPE BLANCO. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
877 
WHUS76 KMFR 041552
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
852 AM PDT TUE JUL 4 2017

.THE OFFSHORE HIGH PRESSURE SYSTEM WILL WEAKEN TODAY INTO TONIGHT
THROUGH WEDNESDAY RESULTING IN DECREASING WINDS AND SEAS, AS WELL
AS A SOUTHERLY STRATUS SURGE ALONG AND NEAR THE IMMEDIATE CURRY 
COAST.


PZZ376-050500-
/O.CAN.KMFR.GL.W.0035.000000T0000Z-170704T1800Z/
/O.EXT.KMFR.SE.W.0049.000000T0000Z-170704T2100Z/
/O.EXT.KMFR.SW.Y.0070.170704T1552Z-170705T1200Z/
/O.CON.KMFR.SC.Y.0065.000000T0000Z-170705T0000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
852 AM PDT TUE JUL 4 2017

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE
WARNING. 

* WAVES...NORTH STEEP TO VERY STEP SEAS OF 8 TO 11 FEET AT 7
  SECONDS THROUGH EARLY THIS AFTERNOON. SEAS WILL SUBSIDE TO STEEP
  7 TO 8 FT SEAS LATE THIS AFTERNOON AND TONIGHT.

* WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THIS 
  MORNING, DIMINISHING TO 15 TO 20 KNOTS LATE THIS AFTERNOON, THEN
  DIMINISHING FURTHER TONIGHT.

* AREAS AFFECTED...HAZARDOUS WARNING LEVEL CONDITIONS ARE 
  EXPECTED THIS MORNING AND INTO THIS AFTERNOON BETWEEN 15 NM AND 
  40 NM FROM SHORE SOUTH OF PORT ORFORD WITH SMALL CRAFT 
  CONDITIONS ELSEWHERE. SMALL CRAFT ADVISORY LEVEL CONDITIONS WILL
  AFFECT ALL AREAS LATE THIS AFTERNOON THROUGH LATE TONIGHT. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-050500-
/O.CAN.KMFR.SC.Y.0065.000000T0000Z-170704T1800Z/
/O.EXT.KMFR.SW.Y.0070.170704T1552Z-170705T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
852 AM PDT TUE JUL 4 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
5 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

* WAVES...NORTH 6 TO 8 FEET AT A PERIOD OF 8 SECONDS OR LESS.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ356-050500-
/O.EXT.KMFR.SW.Y.0070.170704T1552Z-170705T1200Z/
/O.CON.KMFR.SC.Y.0065.000000T0000Z-170705T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
852 AM PDT TUE JUL 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
5 AM PDT WEDNESDAY...

* WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KT NORTH OF GOLD
  BEACH...DECREASING TO NORTH 20 KT WITH GUSTS TO 25 KT LATE THIS
  AFTERNOON THEN LOWERING TO 15 KT THIS EVENING.
 
* WAVES...NORTH 6 TO 8 FEET AT A PERIOD OF 8 SECONDS OR LESS.

* AREAS AFFECTED...ADVISORY LEVEL WINDS ARE EXPECTED BEYOND 5 NM
  FROM SHORE NORTH OF GOLD BEACH AND NEAR CAPE BLANCO. ADVISORY
  LEVEL SEAS ARE EXPECTED BEYOND 2 NM FROM SHORE AND NEAR CAPES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
010 
WHUS76 KMFR 041602
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
902 AM PDT TUE JUL 4 2017

.THE OFFSHORE HIGH PRESSURE SYSTEM WILL WEAKEN TODAY INTO TONIGHT
THROUGH WEDNESDAY RESULTING IN DECREASING WINDS AND SEAS, AS WELL
AS A SOUTHERLY STRATUS SURGE ALONG AND NEAR THE IMMEDIATE CURRY
COAST.

PZZ376-050515-
/O.CON.KMFR.SE.W.0049.000000T0000Z-170704T2100Z/
/O.CON.KMFR.SC.Y.0065.000000T0000Z-170705T0000Z/
/O.CON.KMFR.SW.Y.0070.000000T0000Z-170705T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
902 AM PDT TUE JUL 4 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WAVES...NORTH STEEP TO VERY STEP SEAS OF 8 TO 11 FEET AT 7 
  SECONDS THROUGH EARLY THIS AFTERNOON. SEAS WILL SUBSIDE TO 
  STEEP 7 TO 8 FT SEAS LATE THIS AFTERNOON AND TONIGHT. 

* WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THIS 
  MORNING, DIMINISHING TO 15 TO 20 KNOTS LATE THIS AFTERNOON, 
  THEN DIMINISHING FURTHER TONIGHT. 

* AREAS AFFECTED...HAZARDOUS WARNING LEVEL CONDITIONS ARE 
  EXPECTED THIS MORNING AND INTO THIS AFTERNOON BETWEEN 15 NM 
  AND 40 NM FROM SHORE SOUTH OF PORT ORFORD WITH SMALL CRAFT 
  CONDITIONS ELSEWHERE. SMALL CRAFT ADVISORY LEVEL CONDITIONS 
  WILL AFFECT ALL AREAS LATE THIS AFTERNOON THROUGH LATE 
  TONIGHT. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ356-050515-
/O.CON.KMFR.SC.Y.0065.000000T0000Z-170705T0000Z/
/O.CON.KMFR.SW.Y.0070.000000T0000Z-170705T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
902 AM PDT TUE JUL 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KT NORTH OF GOLD 
  BEACH...DECREASING TO NORTH 20 KT WITH GUSTS TO 25 KT LATE 
  THIS AFTERNOON THEN LOWERING TO 15 KT THIS EVENING. 

* WAVES...NORTH 6 TO 8 FEET AT A PERIOD OF 8 SECONDS OR LESS.

* AREAS AFFECTED...ADVISORY LEVEL WINDS ARE EXPECTED BEYOND 5 NM 
  FROM SHORE NORTH OF GOLD BEACH AND NEAR CAPE BLANCO. ADVISORY 
  LEVEL SEAS ARE EXPECTED BEYOND 2 NM FROM SHORE AND NEAR CAPES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-050515-
/O.CON.KMFR.SW.Y.0070.000000T0000Z-170705T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
902 AM PDT TUE JUL 4 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT WEDNESDAY...

* WAVES...NORTH 6 TO 8 FEET AT A PERIOD OF 8 SECONDS OR LESS.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
114 
WHUS76 KMFR 042125
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
225 PM PDT TUE JUL 4 2017

PZZ376-051030-
/O.CAN.KMFR.SC.Y.0065.000000T0000Z-170705T0000Z/
/O.EXP.KMFR.SE.W.0049.000000T0000Z-170704T2100Z/
/O.EXT.KMFR.SW.Y.0070.000000T0000Z-170706T0000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
225 PM PDT TUE JUL 4 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
5 PM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

* WAVES...NORTH STEEP SEAS AROUND 7 FT THROUGH WEDNESDAY AFTERNOON
  THEN SUBSIDING TO AROUND 4 FT BY WEDNESDAY EVENING. 

* AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL
  AREAS THROUGH TONIGHT THEN AREAS BEYOND 30 NM FROM SHORE ON
  WEDNESDAY. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ356-051030-
/O.CAN.KMFR.SC.Y.0065.000000T0000Z-170705T0000Z/
/O.CON.KMFR.SW.Y.0070.000000T0000Z-170705T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
225 PM PDT TUE JUL 4 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT WEDNESDAY...

* WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KT NORTH OF GOLD 
BEACH...DECREASING TO NORTH 20 KT WITH GUSTS TO 25 KT LATE  
THIS AFTERNOON THEN LOWERING TO 15 KT THIS EVENING.

* WAVES...NORTH STEEP SEAS AROUND 6 FT THROUGH TONIGHT...THEN
  LOWERING TO 5 FT OR LESS. 

* AREAS AFFECTED...SMALL CRAFT ADVISORY LEVEL SEAS WILL AFFECT
  AREAS BEYOND 2 NM FROM SHORE AND THE CAPES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL 
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS 
AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-051030-
/O.EXT.KMFR.SW.Y.0070.000000T0000Z-170706T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
225 PM PDT TUE JUL 4 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
5 PM PDT WEDNESDAY...

* WAVES...NORTH STEEP SEAS AROUND 7 FT THROUGH WEDNESDAY AFTERNOON
  THEN SUBSIDING TO AROUND 4 FT BY WEDNESDAY EVENING. 

* AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL
  AREAS THROUGH TONIGHT THEN AREAS BEYOND 30 NM FROM SHORE ON
  WEDNESDAY. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-051030-
/O.CON.KMFR.SW.Y.0070.000000T0000Z-170705T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
225 PM PDT TUE JUL 4 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT WEDNESDAY...

* WAVES...NORTH STEEP SEAS AROUND 6 FT THROUGH TONIGHT...THEN
  LOWERING TO 5 FT OR LESS. 

* AREAS AFFECTED...SMALL CRAFT ADVISORY LEVEL SEAS WILL AFFECT
  MOST AREAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Jul 3, 5:05 PM PDT, 9 hours 17 minutes earlier.

Area forecast discussion, Jul 3, 5:05 PM PDT, 9 hours 17 minutes before
Area Forecast Discussion
National Weather Service Medford OR
505 PM PDT Mon Jul 3 2017

The Marine and Aviation sections have been updated...

.DISCUSSION...There have been several forecast problems to solve
today, ranging a broad spectrum from the marine layer, to possible
convection, to dry and breezy winds. One thing does remain
constant and relatively easy to predict, and that is warm
temperatures, which should hover around 5 to 10 degrees above
normal for the duration of the forecast term. For the entire
week,the overall pattern will remain relatively static, with
southwest flow aloft, and surface high pressure offshore.

The marine layer poses problems in terms of sky cover and fog
through the week, with inland pushes stronger on some days than
others. Also, several models are depicting a southerly surge
beginning tomorrow afternoon, which would then spread up the
coast through Wednesday. This surge could bring a more persistent
fog and low cloud layer to the immediate coast into Wednesday
afternoon, but details on the fog and clouds associated with the
marine air are difficult to nail down. Have made adjustments to
the inherited forecast to bring these fields more in line with
typical southerly pushes.

Meanwhile, dry winds will increase during the afternoons,
especially tomorrow and Wednesday within the Shasta Valley and
across the East Side. This has prompted some fire weather
concerns, even moreso given the Independence Day holiday and its
usual associated activities. For more on this, see the fire
weather discussion below.

The risk of convection has been a much more complicated issue, as
incoming moisture, a trigger, and developing instability must all
line up at the right times, and no tow models runs can seem to
agree on any of them. Models are depicting instability developing
in the afternoons Tuesday through Thursday, mainly over the
Cascades, Siskiyous, and across the higher terrain of the Eats
Side. Meanwhile, a somewhat weak push of monsoonal moisture will
gradually work its way into the area beginning Tuesday afternoon.
Most of the moisture should remain to our east, but some could
filter west towards the Cascades. To get the convection rolling,
however, we need a trigger, and one of these could arrive in the
form of a shortwave within the southwest flow aloft sometime late
Wednesday into early Thursday. The timing of this impulse is key,
as if it arrives overnight, it will not be able to fully take
advantage of the instability, but it still may touch of an
isolated nighttime storm. If the impulse arrives during the
afternoon, then more convective activity is likely. For now, have
trended towards a slight chance of thunder over the mountains and
adjusted timing towards the model average, but confidence in this
forecast is low, and changes will almost certainly be needed over
the next several shifts.

Finally, models have been showing a large trough in the
northeastern Pacific making its way onshore this weekend or early
next week, but have been differing day to day in strength and
track. Have kept this in the forecast, illustrated with slightly
lower temperatures and increased cloud cover, but given the
strength of the inland ridge, suspect any impact from this trough
will be minimal, if any at all. -BPN

&&

.AVIATION...03/18Z TAF CYCLE...
VFR conditions all areas this afternoon are expected to persist at
least through the evening. Tonight into Tuesday morning the marine
layer is expected to redevelop along the Coos and Douglas County
coastlines and into the Umpqua Basin to about Roseburg between 09z
and 16Z, but is likely to be brief and patchy due to ongoing
northeast winds near the top of the boundary layer. Confidence is
low to moderate in the marine layer redeveloping. IFR is expected
along the coast with MVFR in central Douglas County. Otherwise, IFR
to LIFR fog and low clouds are expected to develop from south to
north along and near the Curry County coast on Tuesday as a
southerly stratus surge occurs. VFR through the TAF period
elsewhere. BTL

&&

.MARINE...Updated 230 PM PDT Monday, 3 July 2017...
High pressure centered over the northeast Pacific and a thermal
trough along the coast will continue to produce strong north winds
and steep to very steep wind driven seas today. The strongest
winds and steepest seas will be from Cape Blanco southward. The
offshore high will weaken Tuesday allowing the thermal trough to
expand westward over the waters. This is likely to result in a
southerly stratus surge along the Curry coast that is expected to
reach Cape Blanco early Wednesday morning. Winds and seas will
also diminish Tuesday through Wednesday. Fairly calm conditions
are expected Wednesday through Friday. BTL

&&

.FIRE WEATHER...Updated 150 PM Monday, 3 July 2017...A high pressure
ridge aloft will strengthen over the inland region on Tuesday then
remain in place through late in the week. Meanwhile an upper trough
will develop off the coast. This pattern will result in southwest to
south flow aloft with some increasing mid level moisture Tuesday
through Wednesday night.

Gusty winds and low humidities are expected east of the Cascades and
into the Shasta Valley in the afternoon and evening on Tuesday and
Wednesday. Critical fire weather conditions are expected to develop
in the Shasta Valley, Modoc county and in eastern portions of zone
624, including southeast Klamath county and southwest Lake county.
Winds are expected to gust to around 25 to 30 mph on Tuesday and
around 30 to 35 mph on Wednesday. This will combine with humidities
of around 10 to 15 percent in the afternoon and early evening to
create increased fire danger. Other areas east of the Cascades, will
see gusty winds and low humidities but conditions are not expected
to reach critical fire weather conditions.

With this southwest flow pattern also expect increasing mid level
moisture along with weak disturbances. This will result in a slight
risk for thunderstorms to develop in the Southern Oregon Cascades
and into eastern Modoc and eastern Lake counties from late Wednesday
afternoon into Wednesday night. Any storms that develop are expected
to have limited rainfall with them and may have erratic and gusty
winds. Confidence is low on storm development late Wednesday and
Wednesday night due to the absence of significant moisture and
instability for storms.

On Thursday, the risk for thunderstorms is expected to decrease.
However there will continue to be hot and dry conditions inland.
Also gusty winds may continue in the afternoon and evening for the
Shasta Valley and east of the Cascades.

For coastal areas, a strong thermal trough will bring continued
gusty north winds through this evening. This thermal trough will
move inland late Tuesday and expect a change to light or southerly
winds and increased low clouds along the coast Tuesday night into
Wednesday. -CC

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from 2 PM to 8 PM PDT Tuesday for ORZ624.

CA...Red Flag Warning from 2 PM to 8 PM PDT Tuesday for CAZ281-285.

Pacific Coastal Waters...Small Craft Advisory until 5 AM PDT Wednesday for
     PZZ350-356-370-376.
     Hazardous Seas Warning until 11 AM PDT Tuesday for PZZ356.
     Gale Warning until 11 AM PDT Tuesday for PZZ376.

BPN/CC/BTL

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:59 AM PDTSmall Craft Advisory for Hazardous SeasMFR22 hr

Nearby

Hazardous Seas Warnings in Oregon, 2017Every hazardous seas warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.